Lexapro Q's

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Mar 1, 2006.

  1. Wolverine

    Wolverine Member

    Hi all. Just wondering about Lexapro.

    I was given it a couple months ago, but i had severe nausea for the 3 days that i took it. Wondering because most people say its one of the ones with the lowest side effects and 'sposed to have good benefits.

    The nausea was so bad though that i couldnt eat and it was very uncomfortable. Has anyone else experienced this? Would the nausea possibly go away after a week or two? I cant afford not to eat as i am very low weight, but i think this could help with sleep, anxiety etc. Most of them dont agree with me in some way.. and i dont want effexor or any stronger ones like that.

    Thanks all, ~Chris.
  2. bpmwriter

    bpmwriter New Member

    chris,

    are you taking the lexapro with food? that will make a HUGE difference. you don't have to eat a full meal; i take mine with a banana or cereal bar first thing in the morning. any nausea you experience while taking it with food (which should be mild if any) will pass within a week or so. it's a wonderful drug for sleep and anxiety, but the first week or so can be a little strange as your body adjusts. also, as someone else mentioned, your dosing may be a factor. i go very slowly, starting at 2.5 mg, then bumping to 5 mg, then to 10 mg. most doctors will throw you into the deep end right off the bat at 10 mg which can be over-stimulating and make adjusting to the side effects unnecessarily harsh.

    eddie
  3. whoachief

    whoachief New Member

    My dr started me on Lexapro 20 mg and I complained of severe nausea so he decreased to 10 mg and it made all the difference in the world. Still worked great but the dose was too strong. Just a suggestion. Good luck! I would say if the nausea continues try another medication if doseage reduction isn't an option or doesn't work.
  4. Wolverine

    Wolverine Member

    Thanks heaps all for the replys. Sounds like i possibly should try it for a little longer. I guessed the body would possibly adjust to it. That would be really good actually, as i think it could help me. Ive been quite nervy lately, unable to sleep and feeling uneasy most of the time. Ill give it another go and hope the bad nausea doesnt last too long. Thanks - Chris.